Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 180, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 5, 2021, 6:48 PM CDT for Harper County, Woods County, Woodward County, Oklahoma. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2021, 6:48 PM CDT (23:48 UTC)
- Expired
- May 5, 2021, 7:08 PM CDT
- In force
- 20 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Harper County, OK, Woods County, OK, Woodward County, OK
The radar
The Dodge City radar (KDDC), 112 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1836 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
598 WUUS54 KOUN 052348 SVROUN OKC059-151-153-060030- /O.NEW.KOUN.SV.W.0180.210505T2348Z-210506T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Norman OK 648 PM CDT Wed May 5 2021 The National Weather Service in Norman has issued a * Severe Thunderstorm Warning for... Northwestern Woods County in northwestern Oklahoma... Harper County in northwestern Oklahoma... North central Woodward County in northwestern Oklahoma... * Until 730 PM CDT. * At 648 PM CDT, a severe thunderstorm was located 11 miles north of Buffalo, moving east at 50 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Laverne, Buffalo, May, Rosston, Alabaster Caverns State Park, Selman and Camp Houston. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3700 9907 3658 9917 3662 10000 3700 10000 TIME...MOT...LOC 2348Z 287DEG 44KT 3700 9965 HAIL...0.88IN WIND...60MPH $$ WR
1 follow-up statement
829
WWUS54 KOUN 060008
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
708 PM CDT Wed May 5 2021
OKC059-151-153-060018-
/O.CAN.KOUN.SV.W.0180.000000T0000Z-210506T0030Z/
Woods OK-Harper OK-Woodward OK-
708 PM CDT Wed May 5 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WOODS...HARPER
AND NORTH CENTRAL WOODWARD COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits.
LAT...LON 3700 9907 3658 9917 3662 10000 3700 10000
TIME...MOT...LOC 0006Z 287DEG 44KT 3693 9935
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:38 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 5, 3:38 PM CDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Norman OK 338 PM CDT Wed May 5 2021 ...New LONG TERM... .SHORT TERM... (This evening through Thursday) Issued at 246 PM CDT Wed May 5 2021 Showers and a few storms have already formed over east central Colorado and parts of western and northern Kansas early this afternoon. This activity is expected to move into at least northwest Oklahoma after 6 pm. Limited instability should keep most thunderstorm below severe levels, but a few storms may produce hail near quarter size along with gusty winds. This will mainly be true across far northwest Oklahoma. During the evening and overnight, showers and a few storms should continue to move south and east into central Oklahoma, perhaps parts of southern Oklahoma. Ridging to our west will build eastward which will bring nice weather for Thursday. && .LONG TERM... (Thursday night through next Tuesday) Issued at 338 PM CDT Wed May 5 2021 There will be another chance of showers and thunderstorms Friday morning with some isentropic ascent (especially across northern Oklahoma). A remnant complex of thunderstorms may also affect parts of northern/western Oklahoma Friday night from the northwest. By Saturday, an embedded shortwave trough will approach the Central Plains. As the trough approaches, a surface cyclone will intensify near the Oklahoma/Kansas border. The increasing surface pressure gradient will result in breezy southerly winds. By afternoon, as vertical mixing increases, the attendant dryline is forecast to mix east of the 100th meridian. Hot temperatures are expected west of the dryline with 850 mb temperatures progged to be >25 deg C. Temperatures in the 90s to near 100 deg F are possible and elevated fire weather conditions may develop in this area. East of the dryline, instability and shear will be sufficient for strong to severe thunderstorms. However, a capping inversion may limit the spatial extent of convection. Currently, it appears the greatest ascent to prime the environment (e.g., sufficiently lift the capping inversion) for convection will be across Kansas and north central Oklahoma. Nevertheless, opted to expand the chance for showers/storms a little farther south than the model QPFs given the uncertainty. A much cooler and drier airmass is expected in the cyclone's wake for Sunday with highs in the 70s deg F and breezy northerly winds. The dry airmass will result in lows in the 40s and 50s deg F by Monday morning. For early to mid next week, occasional shortwave troughs are progged to affect the Southern Plains. While the pattern looks unsettled (e.g., periods of showers/storms are possible), it's too early to pick out if there is a given day that might have a higher risk for severe weather (if at all). Mahale && .AVIATION... (18Z TAFS) Issued at 1244 PM CDT Wed May 5 2021 Clouds across northern Oklahoma will continue to erode during the afternoon. However, another shortwave trough will approach the southern Plains late this afternoon/evening. Lift associated with this feature will result in an increase in mid to high clouds along with a chance of showers and isolated storms. The best chance for precipitation will be this evening and overnight, mainly across the northern half of Oklahoma. Clouds will dissipate late overnight into Thursday morning. && .UPPER AIR... Issued at 246 PM CDT Wed May 5 2021 No Upper Air flight are planned at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 51 76 52 79 / 40 10 0 10 Hobart OK 53 80 53 84 / 40 10 0 10 Wichita Falls TX 53 80 54 84 / 20 10 0 0 Gage OK 47 76 51 87 / 50 10 10 10 Ponca City OK 47 73 48 75 / 20 0 0 30 Durant OK 53 79 53 79 / 20 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...06 LONG TERM....10 AVIATION...06
Hazardous weather outlook, May 5, 2:52 PM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 252 PM CDT Wed May 5 2021 OKZ004>048-050>052-TXZ083>090-062000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 252 PM CDT Wed May 5 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Widely scattered thunderstorms are expected across portions of western Oklahoma this evening. A few strong to marginally severe thunderstorms are possible. Thunderstorms should gradually weaken as they move eastward toward central Oklahoma overnight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... Thunderstorms are possible again on Friday and Friday night, with isolated strong or marginally severe storms possible in northwest Oklahoma on Friday evening. Thunderstorm chances persist each day through Tuesday with the highest chances in central and eastern Oklahoma, but these thunderstorms will not be widespread through this time. .Fire weather... Fire weather conditions will be elevated over western Oklahoma Friday afternoon and again Saturday afternoon with warm temperatures, low humidity and breezy conditions. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
In the hours before
Special weather statement, May 5, 6:29 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
629 PM CDT Wed May 5 2021
OKZ004-005-060000-
Harper OK-Woods OK-
629 PM CDT Wed May 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR Harper and northwestern Woods
Counties Until 700 PM CDT...
AT 627 PM CDT, a severe thunderstorm was located near Acres, moving
east at 50 MPH.
HAZARDS INCLUDE...
Hail up to the size of quarters...
Wind gusts to 60 MPH...
Locations impacted include...
Laverne, Buffalo, May, Rosston and Selman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the situation closely. Be ready to act quickly if a warning
is issued or if storms threaten you.
&&
LAT...LON 3700 9914 3679 9927 3680 9929 3675 9930
3660 9939 3660 9998 3700 10000
TIME...MOT...LOC 2327Z 285DEG 43KT 3708 9985
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:21 AM CDT | River Flood Warning | OUN | Atoka | 41 hr |
| May 5, 6:29 PM CDT | Special Weather Statement | OUN | Harper | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.